MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS PC VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS PC VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number BL2282
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Codes Eye Injury (1845); Intraocular Pressure Increased (1937); Prolapse (2475)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A field service engineer was dispatched to the user facility to evaluate the system.He was unable to find any faults.All function¿s of the system performed as they should.The device history was reviewed and showed the module met all specifications on the date of manufacture.The investigation is underway.
 
Event or Problem Description
It was reported by the user facility in the united kingdom that during the case the eye became hard due to high pressure causing the iris to prolapse.When checked the infusion pressure was set to 35mmhg.The iris was redeposited successfully and the anterior chamber reformed.Surgery was completed safely, but the iop fluctuations did compromise the corneal view to some extent making the later stages of the membrane peel more challenging.I wasn¿t timing the surgery, but the vitrectomy cutter is inefficient and the gel trimming took longer than it should have.A small volume of anesthesia top-up was needed.Apart from a slightly dilated pupil, even following miochol-e, the eye is quiet with a normal iop.
 
Additional Manufacturer Narrative
The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action is required.Product evaluation did not confirm the failure and we are unable to determine the root cause.No corrective action required.

Brand Name
STELLARIS PC VISION ENHANCEMENT SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
ST. LOUIS
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
6362263220
MDR Report Key17839341
Report Number0001920664-2023-70093
Device Sequence Number20757086
Product Code HQC
UDI-Device Identifier00757770497836
UDI-Public(01)00757770497836(17)240811
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberBL2282
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown